Winter Storm, Southwest Clinton
- When
- March 30, 10:30 PM EST to March 31, 4:00 AM EST
- Where
- Southwest Clinton forecast zone
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
An area of low pressure off the mid Atlantic coast Sunday morning, March 30th, moved northeast Sunday night, east of New England and into Nova Scotia on the morning of March 31st. Snow overspread the area by the afternoon of March 30th and became heavy at times during the night before it tapered off to flurries early on the morning of March 31st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An area of low pressure off the mid Atlantic coast Sunday morning, March 30th, moved northeast Sunday night, east of New England and into Nova Scotia on the morning of March 31st. Snow overspread the area by the afternoon of March 30th and became heavy at times during the night before it tapered off to flurries early on the morning of March 31st. Snowfall was generally around 7 inches. In Newcomb (Essex county) 6.5 inches of snow fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 30, 10:30 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1030 PM EST SUN MAR 30 2003
..EARLY SPRING STORM WILL WIND DOWN OVERNIGHT...
HAVE REARRANGED SOME WARNINGS AND ADVISORIES BASED ON RADAR SHOWING
BANDING UNDER STRONG 700 FRONTOGENESIS REGION IN TROF ALOF FROM THE
CHAMPLAIN VALLEY INTO THE EASTERN ADIRONDACKS. SOUTH AND EAST OF
MPV-RUT HAVE BEEN LEFT OUT OF THE BAND SO FAR. MODELS SHOW DEEP
MOISTURE MOVING OUT 06-09Z AND VERTICAL MOTIONS WANING. BANKING ON
THE BANDING MOVING EAST OVERNIGHT TO GIVE NORTHEAST VERMONT NEAR
WARNING AMOUNTS. 5KM WORKSTATION ETA SHOWING MAINLY MOUNTAIN SNOW
SHOWERS AFTER SYNOPTIC BAND MOVES OUT BUT SOME LOW LEVEL INSTABILITY
MAY BRING PASSING FLURRIES ELSEWHERE DURING MONDAY.
IT LOOKS LIKE TOTALS UP AROUND 10 INCHES IN THE CENTER OF THE
HEAVIEST BAND AND 4 TO 8 INCHES IN NORTHEAST VERMONT. THE WESTERN
ADIRONDACKS AND SOUTH CENTRAL VERMONT WILL HAVE 3 TO 7 INCHES WITH
THE HIGHER AMOUNTS IN THE HIGHER TERRAIN.
COULD BE SOME SCATTERED FLURRIES AND MOUNTAIN SNOW SHOWERS AROUND
THROUGH MORNING OR MIDDAY TOMORROW. GUSTY NORTHWEST WINDS WILL
CONTINUE.
COORD ALY.
.BTV...WINTER STORM WARNING OVERNIGHT VTZ001>010-NYZ028-031-034-035.
WINTER WEATHER ADVISORY OVERNIGHT NYZ029-030-VTZ011-012.NYZ026>031-034-035-VTZ001>012-301300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 610 AM EST SUN MAR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT FOR THE CHAMPLAIN VALLEY OF VERMONT WHERE OCCASIONAL SNOW IS EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES BY EARLY MONDAY MORNING. A WINTER STORM WARNING IS ALSO IN EFFECT FOR THE NORTH CENTRAL...NORTHEAST...AND SOUTH CENTRAL SECTIONS OF VERMONT THIS AFTERNOON THROUGH MONDAY MORNING. SNOW WILL DEVELOP THIS AFTERNOON AND BECOME HEAVY AT TIMES TONIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE NORTHERN ADIRONDACKS THIS AFTERNOON AND TONIGHT WHERE 3 TO 7 INCHES OF SNOW IS EXPECTED BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE THIS AFTERNOON THROUGH MONDAY MORNING WITH ANY SNOWFALL TOTALS. EVENSON
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348945, 5348946.